MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F130SIM
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron select catheter 5f (5f select), a balloon guide catheter and a guidewire.During the procedure, the physician advanced 5f select through the right femoral artery during the first pass and noticed under fluoroscopy that the distal length of the 5f select had fractured and was lodged in the iliac artery.Therefore, the physician used a snare to successfully remove the fractured segment of the 5f select.There was no additional adverse effect to the patient.The procedure was completed using a neuron select catheter 6f (6f select) and the balloon catheter.
 
Additional Manufacturer Narrative
Evaluation of the returned 5f select confirmed that the catheter was fractured.This type of damage typically occurs if the device is manipulated or torqued unrestrained against resistance.Based on the reported event, the root cause of the resistance could not be determined.Further evaluation revealed a kink on the distal fractured segment.This damage was incidental to the reported complaint and likely occurred during snaring of the device.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18909425
Report Number3005168196-2024-00083
Device Sequence Number20554630
Product Code DQY
UDI-Device Identifier00814548010236
UDI-Public814548010236
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Catalogue NumberPNS5F130SIM
Device Lot NumberH11671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005